# SDR Y2PA03019

- Difficulty date: September 5, 2003
- Submitted: January 7, 2004
- Operation: Air carrier
- Aircraft: N199US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47153
- System (JASC): 2612 · Fire Detection
- Part: Fire Detector
- Condition: Malfunctioned
- Location: Cargo Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

LOWER CARGO FIRE WARNING CAME ON IN FLIGHT.  AC IN HOLD BECAUSE AIRPORT WAS CLOSED FOR THUNDERSTORMS.  LOWER CARGO FIRE WARNING ANNUNCIATOR CAME ON.  CREW REFERRED TO COM AND FOLLOWED PROCEDURES.  CREW DECLARED EMERGENCY AND DIVERTED.  ON DESCENT, LIGHT WENT OUT.  AC LANDED WITHOUT FURTHER INCIDENT.  ON GROUND, AREA INDICATED BY WARNING WAS INSPECTED AND NO EVIDENCE OF FIRE OR SMOKE WERE FOUND.  DETECTION SYS WAS DEFERRED AND AC CONTINUED TO DESTINATION WHEN WEATHER IMPROVED.  NO FURTHER PROBLEMS WERE ENCOUNTERED.  UPON RETURN, LOWER CARGO SMOKE DETECTION SYS WAS OPERATIONALLY CHECKED IAW CARGO SMOKE DETECT MM AND OPS CKD GOOD, NO DEFECTS NOTED.  AC RETURNED TO SERVICE.  UNABLE TO DUP PROBLEM.  (M)
